Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


viral load increase
Nov 3, 2007

hi, my wife (in thailand) has been on meds for about 4 years,she has changed her meds once due to muscle loss but her viral load had gradually dropped to zero. She went for her 6 month check couple weeks ago and her v-load has rose to 300. She is pretty disdraught about this (so am i) I am trying to reasure her everything is ok and there are other meds available if she is resistant to the one now. Is that the case ? the meds she is taking are these combo drugs which the Thais have copyied. Anyway is this a reasonable assumption that there are other alternatives available, she is under the impression from her doctor that there is only one drug option left available for her.??? this is an international hospital !! (she is due to go back for another test in Dec)

thanks in advance and i think you guys are doing a fantastic job. The last time i posted was 3 years ago and i got some great advice

Response from Dr. Young

Thank you for your post from Thailand.

A single viral load increase to 300 doesn't mean treatment failure- this could easily be a transient increase (blip) in viral load. Before concluding anything about the significance of the lab test, ask if your wife had a cold or sinus infection or herpes flair in the days prior to the test.

Given the amount of stress that this finding as caused, I'd simply repeat the viral load test in a few weeks (rather than waiting all the way until December) to confirm what's going on.

Hope this helps. Best of health, BY



Previous
HPV study
Next
medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement